Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 20, 2014, 5:06 PM CDT for Burke County, Renville County, Ward County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2014, 5:06 PM CDT (22:06 UTC)
- Expired
- Aug 20, 2014, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Burke County, ND, Renville County, ND, Ward County, ND
The radar
The Minot AFB radar (KMBX), 96 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS53 KBIS 202206
SVRBIS
NDC013-075-101-202300-
/O.NEW.KBIS.SV.W.0110.140820T2206Z-140820T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
506 PM CDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
NORTHWESTERN RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
EXTREME NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 600 PM CDT
* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF KENMARE...OR 38 MILES NORTHEAST OF STANLEY...AND
MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN BURKE AND NORTHWESTERN
RENVILLE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4901 10181 4901 10172 4868 10171 4867 10207
4900 10212 4901 10205 4901 10187 4901 10182
TIME...MOT...LOC 2206Z 176DEG 17KT 4877 10190
HAIL...1.00IN
WIND...<50MPH
$$
VINING3 follow-up statements
036
WWUS53 KBIS 202227
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
527 PM CDT WED AUG 20 2014
NDC013-075-101-202300-
/O.CON.KBIS.SV.W.0110.000000T0000Z-140820T2300Z/
BURKE ND-RENVILLE ND-WARD ND-
527 PM CDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN WARD...NORTHWESTERN RENVILLE AND EXTREME NORTHEASTERN
BURKE COUNTIES UNTIL 600 PM CDT...
AT 524 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED 11
MILES NORTHEAST OF KENMARE...OR 39 MILES NORTHEAST OF
STANLEY...MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED UP TO AN INCH OF RAIN HAS OCCURRED WITH
THESE STORMS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN BURKE AND NORTHWESTERN
RENVILLE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4901 10181 4901 10172 4868 10171 4867 10207
4900 10212 4901 10205 4901 10187 4901 10182
TIME...MOT...LOC 2226Z 176DEG 17KT 4881 10194
HAIL...1.00IN
WIND...<50MPH
$$
VINING961
WWUS53 KBIS 202247
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT WED AUG 20 2014
NDC101-202257-
/O.CAN.KBIS.SV.W.0110.000000T0000Z-140820T2300Z/
WARD ND-
547 PM CDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN WARD
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4901 10172 4883 10171 4882 10209 4900 10212
4901 10205
TIME...MOT...LOC 2247Z 176DEG 17KT 4891 10195
$$
NDC013-075-202300-
/O.CON.KBIS.SV.W.0110.000000T0000Z-140820T2300Z/
BURKE ND-RENVILLE ND-
547 PM CDT WED AUG 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENVILLE AND EXTREME NORTHEASTERN BURKE COUNTIES UNTIL 600 PM CDT...
AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
SHERWOOD...OR 45 MILES NORTHEAST OF STANLEY...MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED RAINFALL UP TO 1.5 INCHES HAS OCCURRED WITH
THESE STORMS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN BURKE AND NORTHWESTERN
RENVILLE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4901 10172 4883 10171 4882 10209 4900 10212
4901 10205
TIME...MOT...LOC 2247Z 176DEG 17KT 4891 10195
HAIL...1.00IN
WIND...<50MPH
$$
VINING937
WWUS53 KBIS 202259
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT WED AUG 20 2014
NDC013-075-202308-
/O.EXP.KBIS.SV.W.0110.000000T0000Z-140820T2300Z/
BURKE ND-RENVILLE ND-
559 PM CDT WED AUG 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RENVILLE AND
EXTREME NORTHEASTERN BURKE COUNTIES WILL EXPIRE AT 600 PM CDT/500 PM
MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM. DOPPLER RADAR ESTIMATES OF 0.5 TO 1.5 INCHES OF RAIN
HAS FALLEN OVER NORTHERN RENVILLE COUNTY...AND OVER NORTHEASTERN
PORTIONS OF BURKE COUNTY.
LAT...LON 4901 10172 4883 10171 4882 10209 4900 10212
4901 10205
TIME...MOT...LOC 2258Z 176DEG 17KT 4896 10196
$$
VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:46 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 20, 2:46 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND ISSUED BY NATIONAL WEATHER SERVICE GRAND FORKS ND 246 PM CDT WED AUG 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 244 PM CDT WED AUG 20 2014 SEVERE THUNDERSTORM POTENTIAL AND HEAVY RAINFALL WILL HIGHLIGHT THE SHORT TERM FORECAST. LITTLE CHANGE FROM THE PREVIOUS UPDATE. THE BEST POTENTIAL FOR SEVERE CONVECTION REMAINS ALONG AND EAST OF THE HIGHWAY 83 CORRIDOR WHERE FILTERED SUNSHINE THROUGH MID TO HIGH LEVEL CLOUD COVER HAS ALLOWED FOR TEMPERATURES TO WARM INTO THE LOWER 80S...AMID A MOIST AIRMASS WITH DEW POINTS GENERALLY IN THE UPPER 60S. SOME WEAK ML INHIBITION REMAINS...WHICH LEADS TO UNCERTAINTY IF THE BOUNDARY LAYER CAN HEAT OUT GIVEN THE AFOREMENTIONED CLOUD COVER. EFFECTIVE DEEP LAYER SHEAR IS MARGINAL...ON THE ORDER OF THE 25-30 KTS...SUPPORTING A POSSIBLE SUPERCELL OR TWO IF INHIBITION CAN BE OVER COME. GREATER CONVECTIVE STRENGTHENING LOOKS TO BE DELAYED UNTIL 21-00 UTC WITH GREATER LOW LEVEL CONVERGENCE AHEAD OF THE COLD FRONT PROPAGATING THROUGH WESTERN NORTH DAKOTA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN WILL ALSO BE A PRIMARY THREAT AS CORFIDI VECTORS REMAIN SLOW BETWEEN 10 AND 20 KTS...WITH CONTINUED INCREASING LOW LEVEL MOISTURE TRANSPORT. FINALLY...CONTINGENT UPON SEVERE CONVECTIVE DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH 0-1 KM SHEAR OF 15-20 KTS AHEAD OF THE FRONT. STORMS WILL PROPAGATE EAST THROUGH THE EVENING...WITH THE SEVERE THREAT WANING AFTER SUNSET. A BRIEF LULL IN PRECIPITATION MAY BE IN STORE FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON THURSDAY WITH WEAK SHORTWAVE RIDGING ALOFT BEFORE THE WET PATTERN IN THE EXTENDED. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 244 PM CDT WED AUG 20 2014 ACTIVE SOUTHWESTERLY FLOW CONTINUES THROUGH THE MAJORITY OF THE EXTENDED KEEPING PRECIPITATION CHANCES IN THE FORECAST. MAJOR CONCERN IS GOING INTO THE END OF THE WORK WEEK INTO THE WEEKEND AS MODELS CONTINUE THEIR CONSISTENCY WITH GENERALLY HIGH QPF...WHICH IF THIS COMES TO FRUITION MAY RESULT IN SOME HYDRO CONCERNS. NATIONAL GUIDANCE KEEPS THE HIGHEST QPF VALUES THROUGH THE WEEKEND MAINLY OVER WESTERN NORTH DAKOTA...BUT A SLIGHT SHIFT IN THE MODELS SOLUTIONS OVER THE NEXT COUPLE DAYS COULD BRING THE CONCERNS FURTHER EAST. WILL HAVE TO WATCH THIS CLOSELY. AS FOR TEMPERATURES...COOLER AIRMASS WILL START TO SINK IN FRIDAY WITH WELL BELOW AVERAGE TEMPERATURES EXPECTED BY THE WEEKEND...CONTINUING INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 244 PM CDT WED AUG 20 2014 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THROUGH THE EVENING AT ALL TAF SITES AS A COLD FRONT MOVES ACROSS THE STATE. EMBEDDED MVFR AND IFR CONDITIONS ARE FORECAST. SEE TAFS FOR THUNDERSTORM TIMING AND IMPACTS && .HYDROLOGY... ISSUED AT 244 PM CDT WED AUG 20 2014 HYDROLOGIC CONCERNS ARE CENTERED UPON THE STRONG STORM SYSTEM FORECAST TO IMPACT THE NORTHERN PLAINS SATURDAY AND SUNDAY. WHILE HEAVY RAINFALL IS CERTAIN...ITS EXACT PLACEMENT WILL REMAIN A BIT UNCERTAIN OVER THE NEXT 24 TO 36 HOURS AS THE MODEL TRACKS CONTINUE TO WOBBLE A BIT. GIVEN UNCERTAINTY...WILL HOLD OFF ON A WATCH FOR NOW AND HIGHLIGHT THE POTENTIAL CONCERNS IN THE HWO AND ISSUE AN SPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AYD LONG TERM...JJS AVIATION...AYD HYDROLOGY...AYD
Hazardous weather outlook, Aug 20, 3:21 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CDT WED AUG 20 2014 NDZ004-212030- BOTTINEAU- 321 PM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR WESTHOPE. SEE THE RIVERS AND LAKES TAB AT WWW.WEATHER.GOV/BIS FOR DETAILS. PERIODS OF THUNDERSTORMS WITH HEAVY RAIN LATE THIS AFTERNOON AND EVENING. SMALL STREAMS AND COULEES MAY FLOOD DUE TO EXCESSIVE RUNOFF. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ019-020-025-034>037-042-045>048-050-051-212030- MERCER-OLIVER-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 321 PM CDT WED AUG 20 2014 /221 PM MDT WED AUG 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON AND EVENING WITH LOCALLY HEAVY RAIN. SMALL STREAMS AND COULEES MAY FLOOD DUE TO EXCESSIVE RUNOFF. THERE IS A SLIGHT RISK THAT STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-009>013-017-018-021>023-031>033-040-041-043-044- 212030- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- PIERCE-MCKENZIE-DUNN-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 321 PM CDT WED AUG 20 2014 /221 PM MDT WED AUG 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING...AND DECREASE IN COVERAGE BY LATE EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. JSCHILD
In the hours before
Special weather statement, Aug 20, 3:57 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT WED AUG 20 2014
NDZ044-202130-
ADAMS-
257 PM MDT WED AUG 20 2014
...STRONG THUNDERSTORMS MOVING ACROSS ADAMS COUNTY...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS ADAMS COUNTY...MOVING NORTHEAST
AT 20 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 40 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HETTINGER...
HAYNES...
BUCYRUS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4594 10283 4594 10285 4624 10278 4614 10223
4594 10244 4593 10282
TIME...MOT...LOC 2055Z 208DEG 17KT 4593 10268
HEINERTLocal storm report, Aug 20, 4:19 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN 10 SE DICKINSON REGIONA 46.70N 102.64W
08/20/2014 E2.25 INCH STARK ND PUBLIC
VERY HEAVY RAIN OVER THE PAST HOUR. NO STANDING WATER.
RAIN LETTING UP NOW.
&&
NHEINERTSpecial weather statement, Aug 20, 4:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 422 PM CDT WED AUG 20 2014 NDZ033-041-202145- HETTINGER-STARK- 322 PM MDT WED AUG 20 2014 ...VERY HEAVY RAIN AND PEA SIZE HAIL MOVING THROUGH STARK COUNTY... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEFOR...OR 19 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT 20 MPH. TWO INCHES OF RAIN AND PEA SIZE HAIL ARE FORECAST WITH THIS THUNDERSTORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INTERSTATE 94 BETWEEN GLADSTONE AND RICHARDTON TAYLOR... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4696 10248 4678 10213 4654 10253 4663 10277 TIME...MOT...LOC 2120Z 219DEG 18KT 4668 10254 HEINERT/MARTIN
Special weather statement, Aug 20, 4:31 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 431 PM CDT WED AUG 20 2014 NDZ004-005-013-202200- BOTTINEAU-PIERCE-ROLETTE- 431 PM CDT WED AUG 20 2014 ...SPECIAL WEATHER STATEMENT... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OVERLY...OR 17 MILES NORTH OF RUGBY...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROLETTE... OVERLY... DEVELOPING STORMS NEAR WILLOW CITY WILL AFFECT SOUTHEASTERN BOTTINEAU COUNTY AS WELL. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4879 10005 4862 9975 4837 10008 4857 10031 TIME...MOT...LOC 2130Z 211DEG 16KT 4862 10009 VINING
Local storm report, Aug 20, 4:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
437 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 11 S DICKINSON 46.72N 102.79W
08/20/2014 E0.75 INCH STARK ND PUBLIC
REPORT RELAYED THROUGH MEDIA.
&&
NHEINERTSpecial weather statement, Aug 20, 5:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT WED AUG 20 2014
NDZ033-034-041-042-044-045-202300-
ADAMS-GRANT-HETTINGER-MORTON-SIOUX-STARK-
403 PM MDT WED AUG 20 2014
...STRONG THUNDERSTORMS WERE MOVING OUT OF SOUTHWEST NORTH DAKOTA
AND INTO THE SOUTH CENTRAL PART OF THE STATE...
AT 400 PM MDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR RICHARDTON
TO NEAR HETTINGER...AND WERE MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...VERY HEAVY RAIN...WINDS UP TO 50 MPH...AND
CONTINUOUS CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HEBRON...
NORTH LEMMON...
NEW LEIPZIG...
GLEN ULLIN...
ELGIN...
HEART BUTTE DAM...
BURT...
BENTLEY...
HEIL...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT.
THUNDERSTORMS COULD INTENSIFY SO MOVE INSIDE IF STORMS APPROACH
YOU.
THE HEAVY RAIN COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS...AS WELL AS STREETS IN TOWN.
LAT...LON 4593 10282 4595 10291 4628 10279 4693 10246
4696 10162 4594 10169
TIME...MOT...LOC 2200Z 248DEG 22KT 4681 10221 4591 10236
HEINERT/MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:28 AM CDT | Areal Flood Advisory | BIS | Burke, Divide | 6 hr |
| Aug 20, 3:18 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 23 min |
| Aug 20, 3:28 PM CDT | Special Weather Statement | BIS | Stark | 47 min |
| Aug 20, 3:45 PM CDT | Special Weather Statement | BIS | Rolette | 45 min |
| Aug 20, 3:50 PM CDT | Special Weather Statement | BIS | Mountrail | 40 min |
| Aug 20, 3:52 PM CDT | Special Weather Statement | BIS | Slope | 38 min |
| Aug 20, 3:57 PM CDT | Special Weather Statement | BIS | Adams | 33 min |
| Aug 20, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 64 min |
| Aug 20, 4:22 PM CDT | Special Weather Statement | BIS | Stark | 23 min |
| Aug 20, 4:31 PM CDT | Special Weather Statement | BIS | Rolette | 29 min |
| Aug 20, 4:31 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 33 min |
| Aug 20, 5:03 PM CDT | Special Weather Statement | BIS | Adams, Hettinger | 57 min |
| Aug 20, 5:13 PM CDT | Special Weather Statement | BIS | Rolette | 62 min |
| Aug 20, 5:37 PM CDT | Areal Flood Advisory | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 6 hr |
| Aug 20, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 47 min |
| Aug 20, 6:30 PM CDT | Special Weather Statement | BIS | Ward | 45 min |
| Aug 20, 6:42 PM CDT | Special Weather Statement | BIS | Burleigh | 33 min |
| Aug 20, 6:43 PM CDT | Special Weather Statement | BIS | Grant, Morton | 62 min |
| Aug 20, 6:50 PM CDT | Special Weather Statement | BIS | McHenry | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.